Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 167, NWS Wichita, KS

June 30, 2005Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 30, 2005, 11:22 PM CDT for Neosho County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 11:22 PM CDT (04:22 UTC)
Expired
Jul 1, 2005, 12:07 AM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Neosho County, KS

The radar

The Tulsa radar (KINX), 160 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:45 PM CDTTSTM WND GST 70Erie, KS
Jul 1, 12:00 AM CDTTSTM WND DMGSt. Paul, KSLARGE TREES DOWN, POWER LINES DOWN AND SOME STRUCTURE DAMAGE REPORTED IN THE TOWN OF ST. PAUL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 8:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 010421
SVRICT
KSC133-010515-
/O.NEW.KICT.SV.W.0167.050701T0422Z-050701T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1215 AM CDT.

* AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
  OF ERIE TO 8 MILES NORTH OF THAYER...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  EARLTON...ERIE...GALESBURG...ST. PAUL...STARK...THAYER...SOUTH
  MOUND

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

LAT...LON 3772 9539 3763 9550 3742 9552 3739 9508
      3772 9510

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 010428
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT THU JUN 30 2005

KSC133-010515-
/O.CON.KICT.SV.W.0167.000000T0000Z-050701T0515Z/
NEOSHO KS-
1127 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEOSHO COUNTY UNTIL
1215 AM CDT...

AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 70 TO 80 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF CHANUTE TO 6
MILES SOUTH OF CHANUTE...AND MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR GALESBURG BY  1140 PM CDT.
  NEAR ST. PAUL BY  1145 PM CDT.

THE TOWNS OF EARLTON AND SOUTH MOUND ARE ALSO IN THE PATH OF THIS
LINE OF SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3772 9539 3763 9550 3742 9552 3739 9508
      3772 9510

$$

JAKUB
000 
WWUS53 KICT 010457
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT THU JUN 30 2005

KSC133-010515-
/O.CON.KICT.SV.W.0167.000000T0000Z-050701T0515Z/
NEOSHO KS-
1157 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEOSHO COUNTY UNTIL
1215 AM CDT...

AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 70 TO 80 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WALNUT TO 6 MILES SOUTH OF ST.
PAUL...AND MOVING SOUTHEAST AT 35 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NEOSHO COUNTY...INCLUDING THE TOWNS OF ST. PAUL AND SOUTH MOUND.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3772 9539 3763 9550 3742 9552 3739 9508
      3772 9510

$$

JAKUB
000 
WWUS53 KICT 010507
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT FRI JUL 1 2005

KSC133-010517-
/O.CAN.KICT.SV.W.0167.000000T0000Z-050701T0515Z/
NEOSHO KS-
1207 AM CDT FRI JUL 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR NEOSHO COUNTY HAS BEEN
CANCELLED...

AT 1202 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3772 9539 3763 9550 3742 9552 3739 9508
      3772 9510

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:26 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 30, 8:26 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT THU JUN 30 2005

.UPDATE...

SENT A QUICK UPDATE TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS.
LONG-TRACK SUPERCELL CONTINUES TO DIVE SOUTHEAST ACROSS SOUTHEAST
KANSAS, ROOTED ALONG REMNANT OUTFLOW BOUNDARY. AMPLE INSTABILITY AND
SHEAR HAS SUSTAINED THIS SUPERCELL FOR QUITE SOME TIME NOW. SEVERAL
FUNNEL CLOUD REPORTS, ALONG WITH AN UNCONFIRMED TOUCHDOWN IN
CHANUTE. NUMEROUS GOLFBALL HAIL, AND EVEN A BASEBALL HAIL REPORT.
THIS STORM MAY PERSIST FOR SEVERAL MORE HOURS, AS LONG AS IT REMAINS
ROOTED ALONG THE OUTFLOW BOUNDARY. HOWEVER, TORNADO POTENTIAL WILL
START TO WANE BY 9 PM, AS DIURNAL COOLING COMMENCES AND LOW-LEVEL
INVERSION STRENGTHENS. OUTFLOW BOUNDARY EXTENDS WEST, SOUTH OF EL
DORADO, WICHITA AND KINGMAN. ACTIVITY HAS RECENTLY TRIED TO GET
GOING ALONG THIS FEATURE WEST OF WICHITA, BUT COULDNT HOLD
TOGETHER, LIKELY DUE TO WARMER MID-LEVEL TEMPERATURES/STRONGER CAP.
THINK THIS WILL CONTINUE TO BE THE CASE THROUGH THE EVENING HOURS.

ADDITIONAL ELEVATED ACTIVITY CONTINUES TO PERCULATE ACROSS NORTHEAST
AND EAST-CENTRAL KANSAS, IN ASSOCIATION WITH STRONG 800-700MB FRONT.
THETA-E CONVERGENCE/ADVECTION IS QUITE STRONG, WHICH WILL LIKELY
HELP SUSTAIN THIS ACTIVITY INTO SOUTHEAST KANSAS LATER TONIGHT.
INCREASING NOCTURNAL LOW-LEVEL JET, ALONG WITH RIGHT ENTRANCE REGION
OF JET STREAK WILL AID IN THE LIFT. HEAVY RAIN WILL DEFINITELY BE A
POSSIBILITY, AS STORMS WILL BE SLOW MOVERS TO THE SOUTH AND
BACKBUILD TO THE WEST-SOUTHWEST.

WESTWARD EXTENT OF PRECIPITATION TONIGHT WILL BE PROBLEMATIC. AS
MENTIONED EARLIER, WARMER MID-LEVEL TEMPERATURES MAY INHIBIT
PRECIPITATION ALTOGETHER. HOWEVER, STRONG 800-700MB FRONT AND
ASSOCIATED THETA-E CONVERGENCE WILL PASS THROUGH SOUTH CENTRAL
KANSAS LATER TONIGHT, WHICH MAY BE ENOUGH TO FIRE SOME ACTIVITY.
SEVERE THUNDERSTORM WATCH WILL SOON BE IN AFFECT UNTIL 4 AM FOR
SOUTHEAST KANSAS.

&&

.PREV DISCUSSION... /ISSUED 538 PM CDT THU JUN 30 2005/

...MESO UPDATE...

AS OF 22Z...FRONTAL BOUNDARY EXTENDED FROM NORTHERN RENO COUNTY
ACROSS HARVEY COUNTY THROUGH SOUTHERN CHASE COUNTY AND WAS SAGGING
SOUTHWARD AROUND 10-15 KT. LATEST METAR AND RUC DATA SUGGEST LOW
LEVEL CONVERGENCE IS INCREASING IN THE VICINITY OF THIS FRONT. TWO
ISOLATED SEVERE STORMS HAVE RAPIDLY DEVELOPED ALONG THIS BOUNDARY AS
A RESULT. SBCAPE IS ON THE ORDER OF 3000 WITH DEEP LAYER SHEAR OF 40
KT NEAR THIS FRONT. WOULD EXPECT ISOLATED SEVERE STORMS TO CONTINUE
NEAR THIS FRONT FOR THE NEXT 2-3 HOURS, WITH SUPERCELL STRUCTURES
POSSIBLE. VERY LARGE HAIL TO GOLFBALL SIZE OR LARGER AND DAMAGING
WIND GUSTS APPEAR TO BE THE MAIN THREATS WITH LCL HEIGHTS GENERALLY
ABOVE 1000 METERS. HOWEVER A TORNADO CANNOT BE RULED OUT IF THE
RIGHT STORM-BOUNDARY INTERACTION SETS UP GIVEN EXTREME INSTABILITY
PRESENT AND DEGREE OF DEEP-LAYER SHEAR.

OTHER SEVERE STORMS COULD FIRE OVER SOUTHEAST KS, JUST SOUTH OF
REMNANT OUTFLOW BOUNDARY THAT EXTENDS FROM EAST-CENTRAL KS INTO
SOUTHWESTERN MISSOURI. MID LEVEL TEMPERATURES ARE SEVERAL DEGREES
COOLER IN SOUTHEAST KS, WHICH WOULD BE FAVORABLE FOR STORM
DEVELOPMENT.

JMC

---------------------------------------------------------------
326 PM CDT THU JUN 30 2005

.DISCUSSION...

CHALLENGE OVER THE NEXT FEW DAYS WILL BE THUNDERSTORM CHANCES.

SPC RECENTLY ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9PM FOR MUCH
OF THE FORECAST AREA, WITH THE EXCEPTION OF COUNTIES ALONG THE
OKLAHOMA BORDER. SOUTHERN EXTENT OF THE WATCH MAY NOT BE AFFECTED
UNTIL THE END OF THE WATCH VALID TIME. A FEW KEY BOUNDARIES TO DEAL
WITH THIS AFTERNOON. ONE IS A QUASI-STATIONARY SYNOPTIC BOUNDARY
EXTENDING FROM NEAR LIBERAL TO PRATT TO MCPHERSON, AND INTO
NORTHEAST KANSAS. A REMNANT OUTFLOW BOUNDARY BISECTS THIS BOUNDARY
ACROSS ELLSWORTH/MCPHERSON COUNTY, AND EXTENDS EAST-SOUTHEAST TO
NEAR CHANUTE. CONTINUED STRONG LOW-LEVEL CONVERGENCE IS WEAKENING
CAP, EVIDENT IN DEVELOPING CUMULUS FIELDS ALONG THESE BOUNDARIES.
ACTIVITY OVER NORTHEAST KANSAS APPEARS TO BE SLIGHTLY ELEVATED,
BEING FED FROM STRONG WARM/MOIST ADVECTION ABOVE THE BOUNDARY.
THINKING IS THAT SFC BASED STORMS WILL FIRE WITHIN THE NEXT HOUR OR
TWO ACROSS CENTRAL AND EAST CENTRAL KANSAS, WHERE DEEP MOISTURE
CONVERGENCE IS BEING MAXIMIZED. DO NOT THINK CONVERGENCE WILL BE
STRONG ENOUGH ALONG THE REMNANT OUTFLOW BOUNDARY TO FIRE STORMS THIS
AFTERNOON OVER SOUTHEAST KANSAS. MLCAPES AROUND 2000 J/KG AND AREA
PROFILERS INDICATING AROUND 30KTS OF DEEP LAYER SHEAR WILL YIELD
SCATTERED SEVERE THUNDERSTORMS, MAINLY BEFORE MIDNIGHT. WEAK
LOW-LEVEL AND DEEP LAYER SHEAR WILL LIKELY PRECLUDE TORNADOES, SO
DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS. THINKING
THAT STORMS WILL HAVE A BETTER CHANCE OF SURVIVING THROUGH THE NIGHT
GENERALLY EAST OF THE TURNPIKE, WHERE COOLER MID-LEVEL TEMPS AND
DEEPER MOISTURE WILL RESIDE. STORMS WILL BE SLOW MOVING AND
BACKBUILD TO THE WEST-SOUTHWEST, SO LOCALIZED HEAVY RAINFALL WILL BE
POSSIBLE.

AFTER A FEW MORNING STORMS OVER SOUTHERN COUNTIES, FRIDAY SHOULD BE
DRY AND COOLER. RETURNING MOISTURE ON FRIDAY NIGHT MAY SPARK SOME
ELEVATED THUNDERSTORMS AFTER MIDNIGHT. COULD ALSO SEE HIGH PLAINS
AFTERNOON AND EVENING ACTIVITY SPREAD EAST-SOUTHEAST INTO WESTERN
PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT. PONDERED FOG POTENTIAL
EARLY FRIDAY MORNING OVER SOUTHEAST KANSAS, BUT DO NOT THINK
VISIBILITIES WILL DROP BELOW 3 MILES, HENCE MORE OF AN AVIATION
CONCERN. SATURDAY LOOKS TO BE WARM, BREEZY AND DRY. ANOTHER ROUND OF
WIDELY SCATTERED THUNDERSTORMS MAY BE POSSIBLE SATURDAY NIGHT, AS
AFTERNOON HIGH PLAINS ACTIVITY COULD PUSH INTO MAINLY WESTERN
PORTIONS OF THE FORECAST AREA, BEING AIDED BY AN INTENSIFYING
LOW-LEVEL JET.

SUNDAY COULD APPROACH THE CENTURY MARK ONCE AGAIN, AS COMPRESSIONAL
WARMING INCREASES AHEAD OF ANOTHER SOUTHWARD SAGGING FRONTAL
BOUNDARY. MODELS ARE HAVING SOME CONSISTENCY IN SAGGING THIS FRONT
SOUTH INTO THE FORECAST AREA BY SUNDAY NIGHT, AND LINGER IT THROUGH
TUESDAY NIGHT OR WEDNESDAY. THEREFORE, INSERTED SLIGHT CHANCE POPS
THROUGH TUESDAY NIGHT. ECMWF HAS ONLY RECENTLY COME AROUND TO THE
GFS SOLUTION, SO WILL NOT ATTEMPT TO PINPOINT EXACT TIMES FOR
CONVECTION YET. MAY BE ANOTHER COOL DOWN BY MID TO LATE NEXT WEEK IF
GFS VERIFIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  89  65  92 /  60  10  20  10
HUTCHINSON      66  88  65  93 /  60  10  30  10
NEWTON          66  88  64  92 /  60  10  20  10
ELDORADO        67  88  64  91 /  60  10  20  10
WINFIELD-KWLD   67  90  65  93 /  60  20  20  10
RUSSELL         63  87  65  94 /  20  10  30  10
GREAT BEND      64  88  65  94 /  40  10  30  10
SALINA          64  87  64  92 /  30  10  20  10
MCPHERSON       65  88  65  92 /  50  10  20  10
COFFEYVILLE     67  89  64  91 /  60  20  20  10
CHANUTE         67  87  64  90 /  60  20  20  10
IOLA            67  86  64  89 /  60  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KLEINSASSER/
Hazardous weather outlook, Jun 30, 9:07 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT THU JUN 30 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
907 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TONIGHT, MAINLY ACROSS SOUTHEAST KANSAS.
THUNDERSTORMS MAY DEVELOP WESTWARD BY MIDNIGHT INTO PORTIONS OF
SOUTH CENTRAL KANSAS. THUNDERSTORMS MAY BE SEVERE MAINLY ACROSS
SOUTHEAST KANSAS THROUGH ABOUT MIDNIGHT. THE MAIN THREATS WILL BE
MARGINALLY SEVERE HAIL AND DAMAGING WINDS. HEAVY RAINFALL AND
LOCALIZED FLOODING WILL LIKELY BECOME THE GREATEST THREAT, AS SLOW
MOVING STORMS COULD MOVE OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER ACROSS EXTREME SOUTHERN PORTIONS OF KANSAS
THROUGH MID MORNING FRIDAY. THUNDERSTORMS WILL THEN BE POSSIBLE
FRIDAY NIGHT AND SATURDAY NIGHT, MAINLY AFTER MIDNIGHT BOTH NIGHTS.
THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY
NIGHT, SPREADING FROM CENTRAL KANSAS INTO SOUTHEAST KANSAS. THE
THREAT OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT IS
HIGHLY DEPENDENT ON THE LOCATION OF THE FRONT. SIGNIFICANT CHANGES
TO THE FORECAST ARE POSSIBLE OVER THE HOLIDAY WEEKEND, SO ANYONE
WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR LATER OUTLOOKS AND
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE MIDNIGHT HOUR
OVER SOUTHEAST KANSAS. RAINFALL AND FLOODING REPORTS ARE ALWAYS
GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

HOWERTON/JMC/ADK

In the hours before

Local storm report, Jun 30, 10:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             6 SW INMAN              38.17N 97.85W
06/30/2005  0.75 INCH        MCPHERSON          KS   CO-OP OBSERVER

0503 PM     HAIL             BUHLER                  38.14N 97.77W
06/30/2005  0.75 INCH        RENO               KS   LAW ENFORCEMENT

0513 PM     HAIL             NNW BUHLER              38.14N 97.77W
06/30/2005  1.00 INCH        RENO               KS   TRAINED SPOTTER

0520 PM     HAIL             7 E BUHLER              38.14N 97.64W
06/30/2005  0.75 INCH        HARVEY             KS   AMATEUR RADIO

0537 PM     HAIL             5 W HESSTON             38.14N 97.52W
06/30/2005  1.75 INCH        HARVEY             KS   PUBLIC

0545 PM     HAIL             1 N HESSTON             38.13N 97.43W
06/30/2005  1.00 INCH        HARVEY             KS   TRAINED SPOTTER

            HAIL JUST STARTED TO FALL.

0546 PM     HAIL             HESSTON                 38.14N 97.43W
06/30/2005  0.88 INCH        HARVEY             KS   CO-OP OBSERVER

0623 PM     HAIL             MADISON                 38.13N 96.14W
06/30/2005  1.00 INCH        GREENWOOD          KS   TRAINED SPOTTER

0626 PM     HAIL             MADISON                 38.13N 96.14W
06/30/2005  1.75 INCH        GREENWOOD          KS   LAW ENFORCEMENT

0633 PM     TSTM WND GST     VIRGIL                  37.98N 96.01W
06/30/2005  50 MPH           GREENWOOD          KS   AMATEUR RADIO

0633 PM     HAIL             N MADISON               38.14N 96.14W
06/30/2005  1.75 INCH        GREENWOOD          KS   TRAINED SPOTTER

0656 PM     FUNNEL CLOUD     3 SW VIRGIL             37.95N 96.05W
06/30/2005                   GREENWOOD          KS   TRAINED SPOTTER

0700 PM     HAIL             VIRGIL                  37.98N 96.01W
06/30/2005  1.75 INCH        GREENWOOD          KS   AMATEUR RADIO

            HAIL WAS DIME TO GOLFBALL SIZE.

0712 PM     FUNNEL CLOUD     10 NW BATESVILLE        37.94N 96.01W
06/30/2005                   GREENWOOD          KS   STORM CHASER

0715 PM     HAIL             5 NW YATES CENTER       37.92N 95.81W
06/30/2005  1.00 INCH        WOODSON            KS   TRAINED SPOTTER

0725 PM     HAIL             5 W YATES CENTER        37.87N 95.83W
06/30/2005  1.00 INCH        WOODSON            KS   TRAINED SPOTTER

0725 PM     HAIL             3 E TORONTO             37.80N 95.89W
06/30/2005  1.75 INCH        WOODSON            KS   TRAINED SPOTTER

0726 PM     HAIL             YATES CENTER            37.87N 95.74W
06/30/2005  1.00 INCH        WOODSON            KS   LAW ENFORCEMENT

0734 PM     HAIL             5 S YATES CENTER        37.80N 95.74W
06/30/2005  1.75 INCH        WOODSON            KS   LAW ENFORCEMENT

0735 PM     HAIL             7 S YATES CENTER        37.77N 95.74W
06/30/2005  2.75 INCH        WOODSON            KS   LAW ENFORCEMENT

            HAIL BROKE OUT SHERIFF CAR WIND SHEILD.

0755 PM     HAIL             CHANUTE                 37.67N 95.46W
06/30/2005  1.75 INCH        NEOSHO             KS   TRAINED SPOTTER

0758 PM     HAIL             5 W CHANUTE             37.67N 95.55W
06/30/2005  1.75 INCH        WILSON             KS   TRAINED SPOTTER

0804 PM     HAIL             CHANUTE                 37.67N 95.46W
06/30/2005  1.75 INCH        NEOSHO             KS   TRAINED SPOTTER

0804 PM     TSTM WND GST     GALESBURG               37.47N 95.36W
06/30/2005  50 MPH           NEOSHO             KS   TRAINED SPOTTER

0804 PM     NON-TSTM WND GST CHANUTE                 37.67N 95.46W
06/30/2005  60 MPH           NEOSHO             KS   EMERGENCY MNGR

0804 PM     TORNADO          CHANUTE                 37.67N 95.46W
06/30/2005                   NEOSHO             KS   PUBLIC

0810 PM     TSTM WND GST     ALTOONA                 37.53N 95.66W
06/30/2005  60 MPH           WILSON             KS   EMERGENCY MNGR

0825 PM     FUNNEL CLOUD     10 N PARSONS            37.48N 95.27W
06/30/2005                   NEOSHO             KS   STORM CHASER

0841 PM     HAIL             5 N GALESBURG           37.54N 95.36W
06/30/2005  0.50 INCH        NEOSHO             KS   TRAINED SPOTTER

            HAIL COVERED THE ROAD

0844 PM     TORNADO          4 NE PARSONS            37.38N 95.22W
06/30/2005                   LABETTE            KS   TRAINED SPOTTER

            1/2 MILE WIDE

0844 PM     FUNNEL CLOUD     3 N PARSONS             37.38N 95.27W
06/30/2005                   LABETTE            KS   TRAINED SPOTTER

0847 PM     TORNADO          4 NE PARSONS            37.38N 95.22W
06/30/2005                   LABETTE            KS   TRAINED SPOTTER

            2 TORNADOES ON THE GROUND

0848 PM     TORNADO          4 NE PARSONS            37.38N 95.22W
06/30/2005                   LABETTE            KS   TRAINED SPOTTER

            2 TORNADOES ON THE GROUND

0855 PM     TORNADO          8 E PARSONS             37.34N 95.12W
06/30/2005                   LABETTE            KS   TRAINED SPOTTER

0904 PM     HAIL             10 N YATES CENTER       38.02N 95.74W
06/30/2005  0.50 INCH        WOODSON            KS   TRAINED SPOTTER

0910 PM     HAIL             2 S ST. PAUL            37.49N 95.17W
06/30/2005  1.25 INCH        NEOSHO             KS   TRAINED SPOTTER

0914 PM     HAIL             8 N YATES CENTER        37.99N 95.74W
06/30/2005  0.50 INCH        WOODSON            KS   TRAINED SPOTTER

0939 PM     HAIL             14 E YATES CENTER       37.87N 95.49W
06/30/2005  1.00 INCH        ALLEN              KS   TRAINED SPOTTER

0942 PM     TSTM WND GST     CHANUTE                 37.67N 95.46W
06/30/2005  61 MPH           NEOSHO             KS   NWS EMPLOYEE

0947 PM     HAIL             3 W HUMBOLDT            37.81N 95.49W
06/30/2005  0.88 INCH        ALLEN              KS   AMATEUR RADIO

0948 PM     HAIL             HUMBOLDT                37.81N 95.44W
06/30/2005  1.00 INCH        ALLEN              KS   TRAINED SPOTTER

0950 PM     TSTM WND DMG     5 SW HUMBOLDT           37.76N 95.50W
06/30/2005                   ALLEN              KS   LAW ENFORCEMENT

            TREE LIMBS DOWN, 3 INCH IN DIAMETER AND SMALLER.

&&

LFW
Special weather statement, Jun 30, 10:39 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT THU JUN 30 2005

KSZ071-072-010415-
ALLEN-WOODSON-
1039 PM CDT THU JUN 30 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN AND WOODSON COUNTIES...

AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEOSHO FALLS TO 6
MILES NORTHEAST OF TORONTO...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Local storm report, Jun 30, 10:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     ERIE                    37.57N 95.24W
06/30/2005                   NEOSHO             KS   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN FROM STRAIGHT LINE WINDS. HOME
            DAMAGE FROM FALLEN TREE LIMBS, CARPORTS BLOWN OVER. POWER
            POLE AND ELECTRICAL WIRES DOWNED.

&&

LFW
Special weather statement, Jun 30, 11:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT THU JUN 30 2005

KSZ096-010500-
NEOSHO-
1114 PM CDT THU JUN 30 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NEOSHO COUNTY...

AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CHANUTE...AND MOVING
SOUTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

KETCHAM
Special weather statement, Jun 30, 11:17 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT THU JUN 30 2005

KSZ072-010445-
ALLEN-
1117 PM CDT THU JUN 30 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA HARPE TO
HUMBOLDT...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

KETCHAM
Local storm report, Jun 30, 11:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND DMG     1 S YATES CENTER        37.86N 95.74W
06/30/2005                   WOODSON            KS   LAW ENFORCEMENT

            A COUPLE OF HOMES WITH ROOF DAMAGE

&&

REC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:31 PM CDTTornado WarningICTNeosho, Wilson59 min
Jun 30, 7:33 PM CDTSevere Thunderstorm WarningICTAllen33 min
Jun 30, 7:45 PM CDTSevere Thunderstorm WarningICTWoodson15 min
Jun 30, 8:29 PM CDTTornado WarningICTLabette, Neosho46 min
Jun 30, 8:53 PM CDTSevere Thunderstorm WarningICTWoodson59 min
Jun 30, 9:22 PM CDTSevere Thunderstorm WarningICTAllen53 min
Jun 30, 9:48 PM CDTSevere Thunderstorm WarningICTNeosho44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.